MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 6X100ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 6X100ML; STENT, ILIAC
Model Number C06100ML
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the white tube in the 6mm x 100mm smart control stent fell off during use.The delivery of the sds to the lesion was contralateral.The target lesion was the superficial femoral artery (sfa).The lesion was mildly calcified.The vessel had little tortuosity with 90% stenosis.The device was not used for a chronic total occlusion (cto).The malfunction was noted during use.The device was inserted through a hemostatic valve.There was no unusual force used at any time during the procedure.The stent delivery system did not pass through any acute bends.The stent was deployed and the luer hub fell off after the stent was delivered correctly, and the procedure was completed.The product was stored as per the labeling.There was no damage noted to the packaging of the device and the stent was properly mounted on the system when inspected prior to use.The device was prepped as per the instruction for use (ifu).Additional procedural details were requested but are unknown.There was no reported patient injury.The product was returned for analysis.A non-sterile unit of ¿smart control, iliac 6mm x 100mm¿ was received inside of a clear plastic bag.The inner shaft was returned disassembled from the outer shaft.Several kinks were observed on the outer sheath of the device at 70, 91, 114, 118 and 120 cm from the distal end.The inner shaft was separated from the handle.It was observed that a separated condition on the coil from the hypo tube was located at 124 cm from the distal tip.The stent was not returned for analysis.No other damages or anomalies were observed.Per vision system analysis, the area where the hypo tube is fused to the coil showed a separated section as it presented evidence of elongations and frayed edges on the seal sleeve; the guidewire lumen showed twisting.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.No other issues were noted during the analysis.The edge of the hypo tube that was received separated from the handle was analyzed with the vision system.Per vision system analysis, a material transfer was observed on the surface of the separated edge indicating that it was properly bonded.Also, the guidewire lumen showed a twisting condition.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.No other issues were noted during the analysis.A product history record (phr) review of lot 17875573 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿inner shaft- separated in patient¿ was confirmed.The inner shaft presented two separations.One separation of the inner shaft from the handle was observed and a second separation of the coil from the hypo tube was observed.Also, several kinks were noticed on the outer shaft.Both separated segments present evidence of elongations and frayed edges, these characteristics suggest that the device was induced to stretching/pulling or twisting events that exceeded the material yield strength prior to the separation.The exact cause of the kinks on the outer shaft and the inner shaft separations could not be conclusively determined during the product analysis.Vessel characteristics of mild tortuosity and a 90% stenotic lesion may have contributed to the reported event.Additionally, procedural or handling factors may have contributed to the damages observed on the device.According to the safety information in the instructions for use ¿if resistance is encountered at any time during the insertion of the procedure, do not force passage.Resistance may cause damage to the stent or lumen.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent re-positioning or recapturing.If resistance is felt when initially retracting the outer sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.Prior to stent deployment, remove all slack from the catheter delivery system.¿ neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of this unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, the white tube in the 6mm x 100mm smart control stent fell off during use.The stent was deployed and the luer hub fell off after the stent was delivered correctly, and the procedure was completed.There was no reported patient injury.The product was stored as per the labeling.There was no damage noted to the packaging of the device and the stent was properly mounted on the system when inspected prior to use.The device was prepped as per the instruction for use (ifu).The delivery of the sds to the lesion was contralateral.The target lesion was the superficial femoral artery (sfa).The lesion was mildly calcified.The vessel had little tortuosity with 90% stenosis.The device was not used for a chronic total occlusion (cto).The malfunction was noted during use.The device was inserted through a hemostatic valve.There was no unusual force used at any time during the procedure.The stent delivery system did not pass through any acute bends.The device will be returned for evaluation.Additional procedural details were requested but are unknown.The product evaluation showed that the inner shaft was separated from the handle.Also, a separated condition of the coil from the hypo tube located at 124 cm from the distal tip were observed.

Brand Name
SMART CONTROL, ILIAC 6X100ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9636431
Report Number9616099-2020-03504
Device Sequence Number401385
Product Code NIO
UDI-Device Identifier20705032023624
UDI-Public20705032023624
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberC06100ML
Device Catalogue NumberC06100ML
Device Lot Number17875573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2019
Initial Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1